Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 27, 2014, 4:13 PM EDT for Citrus County, Hernando County, Florida. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2014, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 27, 2014, 4:29 PM EDT
- In force
- 16 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Citrus County, FL, Hernando County, FL
The radar
The Tampa radar (KTBW), 110 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:24 PM EDT | TSTM WND DMG | 5 Sw Floral City, FL | SEVERAL TREES UPROOTED AND/OR WITH LARGE BROKEN LIMBS IN HEATHERWOOD AND FLUTTER TERRACE AREAS AROUND 480 AND 581. NUMEROUS POWER LINES DOWN FROM TREES FALLING ONTO THEM AND SEVERAL POLES ARE LEANING SIGNIFICANTLY AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WUUS52 KTBW 272013 SVRTBW FLC017-053-272045- /O.NEW.KTBW.SV.W.0053.140627T2013Z-140627T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 413 PM EDT FRI JUN 27 2014 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CITRUS COUNTY IN WEST CENTRAL FLORIDA... HERNANDO COUNTY IN WEST CENTRAL FLORIDA... * UNTIL 445 PM EDT. * AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEATHERWOOD...OR 9 MILES SOUTH OF INVERNESS...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES.. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2863 8228 2865 8247 2878 8244 2877 8228 TIME...MOT...LOC 2013Z 344DEG 3KT 2871 8235 $$
1 follow-up statement
065 WWUS52 KTBW 272029 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 429 PM EDT FRI JUN 27 2014 FLC017-053-272038- /O.CAN.KTBW.SV.W.0053.000000T0000Z-140627T2045Z/ CITRUS FL-HERNANDO FL- 429 PM EDT FRI JUN 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERNANDO AND SOUTHERN CITRUS COUNTIES IS CANCELLED... ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY DISSIPATES. LAT...LON 2863 8228 2865 8247 2878 8244 2877 8228 TIME...MOT...LOC 2028Z 344DEG 3KT 2870 8235 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:36 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 27, 3:36 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 336 PM EDT FRI JUN 27 2014 .SYNOPSIS... ALOFT - A SHORT WAVE TROUGH WAS FROM THE WESTERN GULF COAST TO THE LOWER MISSISSIPPI VALLEY WHILE A RIDGE OVER THE EASTERN GULF OF MEXICO SPRAWLED ACROSS THE EASTERN GULF COASTAL STATES INCLUDING FL. SURFACE - ATLANTIC HIGH PRESSURE RIDGED THROUGH THE BAHAMAS AND SOUTHERN FL TO THE NORTHEAST GULF OF MEXICO COAST. A WEAK LOW PRESSURE AREA...EMBEDDED WITHIN A FRONTAL BOUNDARY...WAS ALONG THE SOUTHEAST U.S. COAST. && .SHORT TERM (TONIGHT AND SATURDAY)... THE SHORT WAVE TROUGH LIFTS UP NORTHEASTWARD AND DAMPENS OUT AS THE UPPER RIDGE SHIFTS INTO SOUTHERN GA AND FL. THE SURFACE RIDGE ACROSS FL INTO THE GULF CONTINUES ALTHOUGH IT SAGS SOUTHWARD SLIGHTLY AS THE SE U.S. COASTAL SURFACE LOW DRIFTS OUT OVER THE COASTAL WATERS OF GA AND NE FL. THE UPPER RIDGE WILL HELP TO KEEP TEMPERATURES ON THE WARM SIDE OF NORMAL A BIT. OTHERWISE THE ATMOSPHERE WILL BE MOIST ENOUGH/MODEL PWAT VALUES WILL BE IN THE 1.9 INCH RANGE/ AND SLIGHTLY COOL AT MID LEVELS/ 500 MB TEMPERATURES AROUND -8C/ TO SUPPORT ISOLATED BECOMING SCATTERED STORMS WITH SEA BREEZE BOUNDARY COLLISIONS PROVIDING A FOCUS. STORMS BEGIN IN THE LATE MORNING/EARLY AFTERNOON SAT THEN INCREASE THROUGH THE REST OF THE AFTERNOON WITH THE GREATEST COVERAGE IN THE SOUTH NEAR THE GULF. .MID TERM (SATURDAY NIGHT-SUNDAY)... PERIOD BEGINS WITH A TROUGH OFF THE GA AND NE FL COAST. ON THE LARGER SCALE...ATLANTIC HIGH PRESSURE CONTINUES OVER MUCH OF THE AREA. SATURDAY NIGHT AND SUNDAY LOOK TO CONTINUE THE UNSETTLED PATTERN FOR MUCH OF THE STATE. THE LACK OF CHANGE TO THE AIRMASS SHOULD ALLOW FOR SOME WARM AND STORMY WEEKEND AFTERNOONS AND EVENINGS. GUIDANCE SEEMS TO BE A TAD COOLER THAN ACTUAL TEMPERATURES WITH THIS AIRMASS...FAVORED THE WARMER COOP GFS MAV MOS IN A MODEL BLEND FOR THE FORECAST MAXIMUM TEMPERATURES. .LONG TERM (SUNDAY NIGHT-NEXT FRIDAY)... THE WEEKEND CONCLUDES WITH A DISTURBANCE SITTING OFF THE NORTHEAST COAST OF FLORIDA. GLOBAL MODEL GUIDANCE BEGINS TO DIVERGE ON MONDAY AS THE 00Z ECMWF RESOLVES A TROUGH DIGGING IN AND INTERACTING WITH THE DISTURBANCE MONDAY INTO TUESDAY WHILE THE 00Z GFS KEEPS THE TROUGH LESS AMPLIFIED. THE GFS SOLUTION FAVORS SOMETHING CLOSER TO A STALLED FRONTAL BOUNDARY WITH ADDITIONAL TROPICAL MOISTURE OVER FLORIDA EARLY IN THE WEEK. AS THE WEEK PROGRESSES...THE TREND IS FOR THE DISTURBANCE TO BE LIFTED NORTHEAST WITH HIGH PRESSURE ATTEMPTING TO BUILD BACK FROM THE ATLANTIC. AT 500 MB...AN AMPLIFYING TROUGH SLOWLY MOVES ACROSS THE COUNTRY MIDWEEK THROUGH FRIDAY. DEPENDING ON HOW DEEPLY AMPLIFIED THE TROUGH ENDS UP BEING...PORTIONS OF THE NORTHERN GULF AND NATURE COAST COULD SEE INCREASED MOISTURE AND RAIN CHANCES LATE IN THE EXTENDED. OVERALL...FORECAST CONFIDENCE IS LOW DUE TO THE LACK OF CONSISTENT TRENDS BETWEEN RUNS FOR ANY GUIDANCE PACKAGE. THE PATTERN IS WEAK AND DIFFICULT TO PREDICT. TEMPERATURES OFFER WARM REMINDERS OF THE HEART OF SUMMER IN FLORIDA. SEE THE LATEST ATLANTIC TROPICAL WEATHER OUTLOOK /TWOAT/ FROM NHC FOR MORE ABOUT POTENTIAL DEVELOPMENT OF THE DISTURBANCE. && .AVIATION... TIL 28/18Z...PREVAILING VFR ALTHOUGH VCTS FOR ALL TERMINALS WITH TEMPO MVFR/LCL IFR MAINLY AT PGD/FMY/RSW WHERE CHANCES OF TSRA ARE HIGHER. WINDS GENERALLY LIGHT...ONSHORE IN THE NORTH AND NE ACROSS THE SOUTH...ALTHOUGH HIGHER AND GUSTY WINDS NEAR TSRA. EXPECT CONVECTION TO WIND DOWN IN THE EARLY EVENING. && .MARINE...HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PROVIDE A GENERALLY WEAK NORTHERLY FLOW THROUGH THE PERIOD. STRONG GUSTY WINDS WILL BE POSSIBLE WITH ISOLATED TO SCATTERED THUNDERSTORMS THAT COULD IMPACT MAINLY THE BAYS AND NEARSHORE WATERS EACH AFTERNOON AND EVENING WITH AREAS FROM TAMPA BAY SOUTHWARD HAVING HIGHEST THREAT THE NEXT SEVERAL DAYS. && .FIRE WEATHER... EXPECT ISOLATED TO SCATTERED...BUT OCCASIONALLY NUMEROUS...SHOWERS AND THUNDERSTORMS WITH THE GREATEST COVERAGE IN THE AFTERNOON AND EVENING EACH DAY. RELATIVE HUMIDITY VALUES REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 79 92 / 20 30 20 40 FMY 75 93 77 94 / 30 50 20 50 GIF 75 94 77 96 / 20 40 20 50 SRQ 76 91 77 93 / 20 30 20 40 BKV 71 92 73 93 / 20 30 20 40 SPG 79 92 80 93 / 20 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE MARINE...88/GITTINGER MID TERM/LONG TERM...GARCIA
Hazardous weather outlook, Jun 27, 4:53 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT FRI JUN 27 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-281000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 453 AM EDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...HAIL AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GARCIA
In the hours before
Local storm report, Jun 27, 12:07 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1207 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG FORT MEADE 27.75N 81.80W
06/26/2014 POLK FL EMERGENCY MNGR
DELAYED REPORT. POLK COUNTY EMERGENCY MANAGEMENT REPORTED
TREES AND POWER LINES DOWN THROUGHOUT FORT MEADE FROM A
THUNDERSTORM LAST NIGHT. NO HOMES WERE REPORTED DAMAGED.
TIME WAS ESTIMATED FROM RADAR.
&&
FLEMINGSpecial weather statement, Jun 27, 3:54 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
354 PM EDT FRI JUN 27 2014
FLZ165-265-272100-
INLAND LEE-COASTAL LEE-
354 PM EDT FRI JUN 27 2014
...STRONG THUNDERSTORMS WITH POSSIBLE FUNNEL CLOUDS WILL AFFECT LEE
COUNTY...
AT 353 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR PUNTA RASSA...OR NEAR SANIBEL...MOVING
SOUTH AT 15 MPH...WILL AFFECT CAPE CORAL...FORT MYERS BEACH AND
SANIBEL...UNTIL 500 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 143.
FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE STORMS. GUSTY WINDS 35
TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO
INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY
AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2632 8185 2640 8189 2647 8198 2647 8202
2645 8201 2641 8208 2647 8218 2647 8219
2651 8217 2648 8212 2651 8214 2659 8214
2678 8207 2676 8158 2642 8162 2641 8165
2631 8166
TIME...MOT...LOC 1953Z 021DEG 15KT 2646 8203Special weather statement, Jun 27, 4:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
404 PM EDT FRI JUN 27 2014
FLZ160-260-272100-
INLAND SARASOTA-COASTAL SARASOTA-
404 PM EDT FRI JUN 27 2014
...STRONG THUNDERSTORMS WILL AFFECT WESTERN SARASOTA COUNTY...
AT 404 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR LAUREL...OR NEAR VENICE...MOVING SOUTHWEST
AT 10 MPH...WILL AFFECT VAMO...TURTLE BEACH...OSPREY AND OSCAR
SCHERER STATE PARK...AND SPREAD NORTHWARD ALONG THE COAST UNTIL 500
PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 191 AND 205.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2739 8262 2736 8260 2734 8256 2739 8258
2740 8257 2739 8252 2701 8229 2697 8240
2708 8247 2723 8253 2727 8258 2731 8258
2736 8264
TIME...MOT...LOC 2004Z 028DEG 8KT 2714 8248The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:05 PM EDT | Special Marine Warning | TBW | 55 min | |
| Jun 26, 8:09 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Jun 26, 8:27 PM EDT | Special Weather Statement | TBW | Lee | 33 min |
| Jun 26, 8:50 PM EDT | Special Weather Statement | TBW | Highlands | 40 min |
| Jun 26, 9:02 PM EDT | Special Weather Statement | TBW | Lee | 28 min |
| Jun 26, 9:11 PM EDT | Areal Flood Advisory | TBW | Lee | 64 min |
| Jun 26, 9:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 26, 9:27 PM EDT | Special Weather Statement | TBW | Highlands | 33 min |
| Jun 26, 10:14 PM EDT | Areal Flood Advisory | TBW | Lee | 2 hr |
| Jun 26, 10:18 PM EDT | Special Weather Statement | TBW | Charlotte | 27 min |
| Jun 26, 10:40 PM EDT | Special Weather Statement | TBW | Lee | 50 min |
| Jun 27, 12:24 AM EDT | Special Marine Warning | TBW | 96 min | |
| Jun 27, 3:50 PM EDT | Special Marine Warning | TBW | 40 min | |
| Jun 27, 3:51 PM EDT | Severe Thunderstorm Warning | TBW | Hernando | 24 min |
| Jun 27, 3:54 PM EDT | Special Weather Statement | TBW | Lee | 66 min |
| Jun 27, 4:04 PM EDT | Special Weather Statement | TBW | Sarasota | 56 min |
| Jun 27, 4:38 PM EDT | Special Marine Warning | TBW | 52 min | |
| Jun 27, 4:42 PM EDT | Areal Flood Advisory | TBW | Lee | 63 min |
| Jun 27, 5:05 PM EDT | Special Weather Statement | TBW | Hillsborough | 40 min |
| Jun 27, 5:42 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 48 min |
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 24 min |
| Jun 27, 6:46 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 29 min |
| Jun 27, 7:31 PM EDT | Special Weather Statement | TBW | Manatee | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.